View Full Version : ritilin side effects


lisa pascazzi
09-26-09, 02:28 AM
hi, my son who just turned 6 and recently diagnosed with Adhd has been taking ritilin for 3 weeks(10mg).
school have said that he is more focused and involved but i am finding that he is like a robot. he appears to be depressed and never smiles while on the medication.
it is school holidays now so i have had time to observe him.

we went to a park the other day and he sat in the corner for an hour saying that his 1 year old sister didn't want to play with him! then the next day a friend was over and he sat in his room staring at the wall for an hour, saying that his friend wouldn't do what he wanted to do.

i don't like the effect it has on him, i would rather him be annoying and hyper than watch him like this. the doctor said that it may take 4-6 weeks to get better but someone else told me that if it hasn't gone by two weeks it won't get better. what has everyone else experienced?

i've heard medetate cd is a good one to try?

lisa

blueroo
09-26-09, 01:17 PM
Before switching medications, try talking to the doctor about adjusting his dosage. Medications act differently at different dosages! And when it comes to figuring how long to wait, please listen to your doctor over a random "someone else".

Do remember that this is an adjustment period. Staring at a wall isn't pleasant, but neither is being unmedicated and playing too rough or jumping out a window or one of the hundreds of other things ADD kids get themselves in to. Keep working for something better, rather than just giving up.

MGDAD
09-30-09, 01:09 PM
Defninately talk to the doctor about reducing the dosage. Nothing wrong with giving a day off on the weekends too.